MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 60PFSS55
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there were 3 tubes that have all split just below the barrel.They split while in use with the patient resulting in an emergency tube change by caretaker.
 
Additional Manufacturer Narrative
B3: date of event is unknown.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Additional Manufacturer Narrative
D9: date returned to mfg.: 6/18/2025 d4 - primary udi number, h3 and h6.Codes: updated.Device evaluation: received three (3) of the suspected devices in used condition.Three (3) customer images were returned showing the split barrel.As received, all three device samples were observed to have a split tear on the proximal end of the shaft, nearest to the blue connector end.The complaint of damage can be confirmed.The probable cause is due to excessive pressure from the adhesive removal tool during manufacturing, which may create micro-tears in the tube leading to the condition.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key22197738
Report Number3012307300-2025-06969
Device Sequence Number8593974
Product Code JOH
UDI-Device Identifier15021312516814
UDI-Public(01)15021312516814(17)280722(10)4418034
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60PFSS55
Device Lot Number4418034
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown